MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US HP MBT TIBIA PREP CASE; KNEE INSTRUMENT : INSTRUMENT CASES

DEPUY ORTHOPAEDICS INC US HP MBT TIBIA PREP CASE; KNEE INSTRUMENT : INSTRUMENT CASES
Model Number 9505-02-806
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The varnishing of tray is exfoliating.Seen in cssd.No patient involvement.No surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary: examination/investigation of the returned device confirmed the reported event.Details of suspected root cause have been documented in the capa system.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The complaint sample consisted of: (1) 950502806 hp mbt tibia prep case, lot code d67f44.Manufactured dec 2010.(1) 950502806 hp mbt tibia prep case, lot code pg0461341 manufactured feb 2015.The two returned cases were 10 and 5 years old.Examination of the returned cases confirmed the coating on instrument brackets was delaminating and several of the brackets were deformed.The overall condition of the case exhibits deformation, scratching, and other markings consistent with heavy usage with signs of multiple sterilization cycles.The 10 year old case was much worse than the 5 year old case, as would be expected.A search of the complaint database found additional reports of bracket delamination for sigma hp instrument cases.Previous investigation did not conclusively determine the root cause, although it is the supplier manufacturing process related.Details of this issue have been documented through pra / hhe (b)(4) and capa 00741.Although it is suspected the supplier manufacturing process is related to the resulting delamination of the brackets, the root cause is attributed to product wear out due to the overall condition of the tray and the length of time in service.Based on the root cause of product wear out, the need for corrective action is not indicated.Complaint trends will be monitored by post market surveillance through (b)(4).The returned cases shall be retained for future reference.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HP MBT TIBIA PREP CASE
Common Device Name
KNEE INSTRUMENT : INSTRUMENT CASES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9432327
Report Number1818910-2019-121694
Device Sequence Number13574147
Product Code FSM
UDI-Device Identifier10603295229346
UDI-Public10603295229346
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9505-02-806
Device Catalogue Number950502806
Device Lot NumberPG0461341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer01/06/2020
02/03/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/29/2020
02/04/2020
Patient Sequence Number1